Alabama, 2006

Hail in Alabama, April 19, 2006

April 19, 2006 · NWS HUN · 2 events in 1 county or zone

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at Apr 19, 7:52 PM CST, 3 hours 9 minutes earlier.

Area forecast discussion, Apr 19, 7:52 PM CST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
852 PM CDT WED APR 19 2006

.UPDATE...
TSTMS STILL ONGOING ACROSS N CENTRAL AND NE AL. SFC LOW PRESSURE
IS CENTERED IN SRN TN WITH AN OLD FRONTAL BNDRY EXTENDING SSE INTO
SW GA. THIS BNDRY IS SUPPORTING THE TSTMS ACROSS N CENTRAL AL
ATTM. BNDRY HAS SLOWED IN ITS WWD PROGRESSION...THUS KEEPING TSTM
DEVELOPMENT OVER N CENTRAL AL THIS EVENING AND THUS FLASH FLOODING
IS BECOMING A PROBLEM ACROSS EXTREME SRN CWA.

DEEP COLD POOL MOVING NW ACROSS THE AREA HAS HELPED TO STABILIZE
THE AIRMASS ACROSS CWA FOR THE NIGHT...WITH THE EXCEPTION OF
CULLMAN COUNTY. SINCE FRONTAL BNDRY IS BECOMING
STATIONARY...EXPECT TSTMS TO PERSIST OVER CULLMAN COUNTY FOR THE
NEXT FEW HOURS AND THUS FLASH FLOODING IS EXPECTED TO PERSIST.
SINCE INSOLATION IS GONE...BELIEVE THE TORNADO THREAT HAS
DIMINISHED GREATLY. ALTHOUGH...SMALLER SCALE BNDRY INTERACTIONS
ARE KEEPING UPDRAFTS STRONG ENOUGH TO SUPPORT HAIL GROWTH.

SO...NOT EXPECTING ANY FURTHER TSTM DEVELOPMENT ACROSS CWA...WITH
EXCEPTION OF CULLMAN COUNTY AND WILL ADJUST POP/WX GRIDS
ACCORDINGLY. SINCE OUTFLOW BNDRY AND TSTMS HAVE BROUGHT INCR CLOUD
COVER TO THE AREA WILL ALSO ADJUST SKY COVER. CLOUD COVER AND
ALSO BUMP MIN TEMPS UP A FEW DEG. TOR WATCH WILL ALSO BE ALLOWED
TO EXPIRE.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

88
Hazardous weather outlook, Apr 19, 8:38 PM CST, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
938 PM CDT WED APR 19 2006

ALZ001>010-016-TNZ076-096-097-201200-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
938 PM CDT WED APR 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...OVERNIGHT...

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DECREASE OVERNIGHT ACROSS
NORTH ALABAMA. ALTHOUGH ANOTHER ISOLATED SHOWER OR THUNDERSTORM MAY
DEVELOP OVER THE AREA...THEY ARE EXPECTED TO REMAIN BELOW SEVERE
CRITERIA. HOWEVER...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
PERSIST OVER CULLMAN COUNTY THROUGH MOST OF THE OVERNIGHT HOURS.
ALTHOUGH THE SEVERE THREAT IS DECREASING...FLASH FLOODING IS STILL
POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO AFFECT THE AREA THROUGH
THE REST OF THE WEEK. ISOLATED THUNDERSTORMS ARE POSSIBLE AGAIN
TOMORROW...WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING
WIND. THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD ON
FRIDAY AHEAD OF AN APPROACHING COLD FRONT. THE POTENTIAL WILL
STILL EXIST FOR SOME OF THESE THUNDERSTORMS TO BECOME SEVERE.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED OVERNIGHT...BUT MAY BE NECESSARY THURSDAY AND AGAIN
FRIDAY.

88

In the hours before

Local storm report, Apr 19, 8:43 PM CST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
943 PM CDT WED APR 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 AM     HAIL             3 ENE BRIDGEPORT        34.96N 85.67W
04/19/2006  E1.00 INCH       JACKSON            AL   PUBLIC

            HIDDEN VALLEY GOLF COURSE PERSONNEL IN THE BRYANT
            COMMUNITY REPORTED QUARTER SIZE HAIL.

1045 AM     HAIL             FLINTVILLE              35.06N 86.42W
04/19/2006  E1.00 INCH       LINCOLN            TN   NWS EMPLOYEE

            QUARTER SIZE HAIL REPORTED IN FLINTVILLE.

1125 AM     HAIL             HOLLYWOOD               34.72N 85.97W
04/19/2006  E1.75 INCH       JACKSON            AL   BROADCAST MEDIA

            GOLF BALL SIZE HAIL REPORTED BY MEDIA IN HOLLYWOOD AREA.

1128 AM     HAIL             8 SW BRIDGEPORT         34.86N 85.82W
04/19/2006  E1.00 INCH       JACKSON            AL   FIRE DEPT/RESCUE

            QUARTER SIZE HAIL WAS REPORTED IN THE STEVENSON COMMUNITY
            BY POLIC DEPARTMENT.

1149 AM     HAIL             ROSALIE                 34.70N 85.77W
04/19/2006  E1.00 INCH       JACKSON            AL   PUBLIC

            HAIL REPORTED COVERING PARKING LOT AT THE PLAZA GROCERY
            STORE IN THE ROSALIE COMMUNITY. HAIL SIZES UP TO A
            QUARTER REPORTED.

1200 PM     HAIL             HENAGAR                 34.63N 85.74W
04/19/2006  E0.88 INCH       DEKALB             AL   LAW ENFORCEMENT

            HENAGAR POLICE DEPARTEMENT REPORTED NICKEL SIZE HAIL.

1237 PM     HAIL             SYLVANIA                34.56N 85.81W
04/19/2006  E1.00 INCH       DEKALB             AL   LAW ENFORCEMENT

            PENNY TO QUARTER SIZE HAIL WAS REPORTED IN THE SYLVANIA
            COMMUNITY BY POLICE DEPARTMENT.

0125 PM     HAIL             7 NNE COLLINSVILLE      34.36N 85.82W
04/19/2006  E1.00 INCH       DEKALB             AL   EMERGENCY MNGR

            HAIL DIME TO QUARTER SIZE WAS REPORTED BY EMERGENCY
            MANAGEMENT OFFICIAL IN THE PORTERSVILLE COMMUNITY NEAR
            THE INTERSECTION OF HIGHWAY 11 AND COUNTY ROAD 83.

0405 PM     HAIL             2 N ARONA               34.25N 86.08W
04/19/2006  E1.75 INCH       DEKALB             AL   TRAINED SPOTTER

0430 PM     HAIL             CULLMAN                 34.18N 86.84W
04/19/2006  E0.88 INCH       CULLMAN            AL   EMERGENCY MNGR

            PENNY TO NICKEL SIZE HAIL REPORTED IN THE CULLMAN
            COMMUNITY BY EMERGENCY MANAGEMENT OFFICIALS.

0434 PM     HAIL             CULLMAN                 34.18N 86.84W
04/19/2006  E1.00 INCH       CULLMAN            AL   EMERGENCY MNGR

            QUARTER SIZE HAIL REPORTED IN THE NORTHWESTERN PORTION OF
            THE CULLMAN COMMUNITY.

0444 PM     HAIL             1 W CULLMAN             34.18N 86.86W
04/19/2006  E1.00 INCH       CULLMAN            AL   FIRE DEPT/RESCUE

            QUARTER SIZE AND LARGER HAIL REPORTED IN THE SARDIS
            COMMUNITY JUST WEST OF JONES CHAPEL BY FIRE DEPARMENT.

0445 PM     HAIL             JONES CHAPEL            34.21N 87.05W
04/19/2006  E0.75 INCH       CULLMAN            AL   PUBLIC

            PENNY SIZE HAIL REPORTED IN THE JONES CHAPEL COMMUNITY.

0453 PM     HAIL             GOOD HOPE               34.11N 86.86W
04/19/2006  E1.75 INCH       CULLMAN            AL   AMATEUR RADIO

            GOLF BALL SIZE HAIL REPORTED IN THE GOOD HOPE AREA.

0507 PM     HAIL             ALBERTVILLE             34.26N 86.21W
04/19/2006  E0.75 INCH       MARSHALL           AL   EMERGENCY MNGR

            PENNY SIZE AND LARGER HAIL REPORTED IN THE ALBERTVILLE
            AREA.

0515 PM     HAIL             ALBERTVILLE             34.26N 86.21W
04/19/2006  E1.00 INCH       MARSHALL           AL   TRAINED SPOTTER

            DIME TO QUARTER SIZE HAIL REPORTED AT THE INTERSECTION OF
            HIGHWAY 431 AND HIGHWAY 75 NORTH.

0518 PM     HAIL             HANCEVILLE              34.06N 86.76W
04/19/2006  E1.00 INCH       CULLMAN            AL   EMERGENCY MNGR

            QUARTER SIZE HAIL REPORTED IN HANCEVILLE COMMUNITY.

0519 PM     HAIL             ALBERTVILLE             34.26N 86.21W
04/19/2006  E0.88 INCH       MARSHALL           AL   EMERGENCY MNGR

            NICKLE SIZE HAIL REPORTED AT SECTION LANE AND ANYONA ROAD
            JUST SOUTH OF ALBERTVILLE.

0521 PM     HAIL             ALBERTVILLE             34.26N 86.21W
04/19/2006  M1.00 INCH       MARSHALL           AL   BROADCAST MEDIA

            WHNT-TV REPORTED QUARTER SIZE HAIL COVERING THE GROUND IN
            ALBERTVILLE.

0529 PM     HAIL             ALBERTVILLE             34.26N 86.21W
04/19/2006  E0.50 INCH       MARSHALL           AL   EMERGENCY MNGR

            DIME SIZE HAIL REPORTED AT THE ALBERTVILLE AIRPORT.

0541 PM     HAIL             HANCEVILLE              34.06N 86.76W
04/19/2006  E0.88 INCH       CULLMAN            AL   CO-OP OBSERVER

            COOP OBSERVER REPORTED NICKLE HAIL COVERING THE GROUND.

0624 PM     HAIL             FLINTVILLE              35.06N 86.42W
04/19/2006  E0.75 INCH       LINCOLN            TN   NWS EMPLOYEE

            PENNY HAIL REPORTED BY A NWS EMPLOYEE IN FLINTVILLE.

0658 PM     HAIL             ARKADELPHIA             33.91N 86.96W
04/19/2006  E0.88 INCH       CULLMAN            AL   EMERGENCY MNGR

            NICKEL SIZE HAIL WAS REPORTED IN THE ARKADELPHIA
            COMMUNITY.

0809 PM     HAIL             HANCEVILLE              34.06N 86.76W
04/19/2006  E0.75 INCH       CULLMAN            AL   BROADCAST MEDIA

0820 PM     FLASH FLOOD      HANCEVILLE              34.06N 86.76W
04/19/2006                   CULLMAN            AL   EMERGENCY MNGR

            4 TO 6 INCHES OF STANDING WATER REPORTED IN THE
            HANCEVILLE AREA ON HIGHWAY 31 AND COUNTY ROAD 599.

0835 PM     FLASH FLOOD      HANCEVILLE              34.06N 86.76W
04/19/2006                   CULLMAN            AL   EMERGENCY MNGR

            WATER REPORTED UP TO 1 FOOT DEEP ON EDMONDSON ROAD IN
            DOWNTOWN HANCEVILLE.

0903 PM     HAIL             BREMEN                  33.99N 86.97W
04/19/2006  E0.88 INCH       CULLMAN            AL   EMERGENCY MNGR

            40 MPH WIND GUSTS.

0937 PM     FLASH FLOOD      HANCEVILLE              34.06N 86.76W
04/19/2006                   CULLMAN            AL   BROADCAST MEDIA

            RESIDENT NEAR THE CHEVRON AND KFC IN HANCEVILLE REPORTS
            TWO ROADS WITH FLASH FLOODING.

&&

KULA
Special weather statement, Apr 19, 9:32 PM CST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1032 PM CDT WED APR 19 2006

ALZ016-200415-
CULLMAN-
1032 PM CDT WED APR 19 2006

...SIGNIFICANT WEATHER ALERT FOR CULLMAN COUNTY UNTIL 1115 PM CDT...

AT 1030 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 12 MILES SOUTHWEST OF GOOD HOPE...OR 16 MILES
SOUTHWEST OF CULLMAN...MOVING EAST AT 15 MPH.

DIME SIZE HAIL AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  WILBURN.
  BREMEN.
  ARKADELPHIA.
  COLONY.
  BLACK BOTTOM.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

24
Special weather statement, Apr 19, 10:09 PM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1109 PM CDT WED APR 19 2006

ALZ004-200500-
LAWRENCE-
1109 PM CDT WED APR 19 2006

...SIGNIFICANT WEATHER ALERT FOR LAWRENCE COUNTY UNTIL MIDNIGHT
CDT...

AT 1108 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MOULTON...MOVING SOUTHEAST AT 20 MPH.

PEA SIZE HAIL AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  MOULTON.
  SPEAKE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

24
Special weather statement, Apr 19, 10:14 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1114 PM CDT WED APR 19 2006

ALZ016-200500-
CULLMAN-
1114 PM CDT WED APR 19 2006

...SIGNIFICANT WEATHER ALERT FOR CULLMAN COUNTY UNTIL MIDNIGHT CDT...

AT 1112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES WEST OF GOOD HOPE...OR 11 MILES
SOUTHWEST OF CULLMAN...MOVING EAST AT 15 MPH.

DIME SIZE HAIL AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  LOGAN.
  BALDWIN.
  BLACK BOTTOM.
  GOOD HOPE.
  PHELAN.
  HANCEVILLE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

24
Special weather statement, Apr 19, 10:20 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1120 PM CDT WED APR 19 2006

ALZ007-200500-
MORGAN-
1120 PM CDT WED APR 19 2006

...SIGNIFICANT WEATHER ALERT FOR MORGAN COUNTY UNTIL MIDNIGHT CDT...

AT 1117 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES WEST OF FALKVILLE...OR 6 MILES
SOUTHWEST OF HARTSELLE...MOVING SOUTHEAST AT 20 MPH.

DIME SIZE HAIL...HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND
LIGHTNING IS EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  MASSEY.
  FALKVILLE.
  LACON.
  COLE SPRINGS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

24
Local storm report, Apr 19, 10:58 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1158 PM CDT WED APR 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     HAIL             1 SW HARTSELLE          34.43N 86.95W
04/19/2006  E0.88 INCH       MORGAN             AL   TRAINED SPOTTER

&&

BCC

The radar

The Northeast Alabama radar (KHTX), 96 km away, was scanning. The volume nearest the first event began at 04:59 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Morgan

When
April 19, 11:01 PM CST
Where
Morgan County, 2 mi NW of Hartselle
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
34.450, -86.950

Nickel size hail was reported.

Hail, Morgan

When
April 19, 11:24 PM CST
Where
Morgan County, Hartselle
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
34.433, -86.933

Nickel size hail was reported.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503226, 5503227.